Texas, 2012

Hail and Damaging Winds in Texas, June 26, 2012

June 26, 2012 · NWS CRP · 3 events in 3 counties and zones

Strong daytime heating combined with adequate moisture over South Texas to provide moderate instability over the inland Coastal Bend to the Victoria area. A weak upper level disturbance moving into the area from the northeast helped to generate scattered thunderstorms in the early evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Strong daytime heating combined with adequate moisture over South Texas to provide moderate instability over the inland Coastal Bend to the Victoria area. A weak upper level disturbance moving into the area from the northeast helped to generate scattered thunderstorms in the early evening. Some of the thunderstorms produced wind damage near Beeville and Victoria.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 26, 2:26 PM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 26, 2:26 PM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
326 PM CDT TUE JUN 26 2012

.DISCUSSION...TWO QUICK HEADS-UP. SPC HAS ISSUED SEVERE
THUNDERSTORM WATCH 432 FOR NORTHERN TIER OF COUNTIES EXCEPT LA
SALLE (I.E...MCMULLEN...LIVE OAK...BEE...GOLIAD AND VICTORIA).
WILL ALSO CANCEL HEAT ADVISORY BASED ON HEAT INDICES NOT GETTING
THERE AND LIKELY NOT TOO REST OF THE AFTERNOON (AT LEAST FOR TWO
HOURS). THAT IS ALL. WILL ISSUE ZFP AND CWF ON TIME.

&&

.PREV DISCUSSION... /ISSUED 255 PM CDT TUE JUN 26 2012/

SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...FIRST AND MAIN
CONCERN IS CONVECTIVE/SEVERE POTENTIAL LATE THIS
AFTERNOON/TONIGHT. SPC HAS MOST OF AREA IN MESO-SCALE DISCUSSION
FOR POSSIBLE WATCH...AND SEEING SOME MODERATE CU FORMING ON
VISIBLE. DID MENTION POTENTIAL SEVERE FOR THIS EVENING (FOLLOWING
SPC PRETTY MUCH)...WITH BEST CHANCE POPS OVER THE NORTHERN COASTAL
BEND AND VICTORIA AREA...AS WEAK DISTURBANCE AND GOOD THETA-E
ADVECTION. EXPECTING MOST CONVECTION TO DIE OFF BEFORE
MIDNIGHT...BUT DID KEEP A 20 POP FOR THE NORTHERN TIER OF
COUNTIES. DRIER AIR COMES IN ON WEDNESDAY AND NO RAIN EXPECTED
WEDNESDAY AND WEDNESDAY NIGHT. SHOULD BE A TAD COOLER FOR
WEDNESDAY TOO WITH SLIGHTLY COOLER BOUNDARY LAYER TEMPERATURES.
CONCERNING HEAT ADVISORY...WILL KEEP IT GOING FOR A BIT LONGER BUT
WILL LIKELY CANCEL IT EARLY GIVEN THE FACT THAT THINGS HAVE MIXED
OUT SO MUCH THAT REPORTING STATIONS ARE NOT GETTING TO 110F ON THE
HEAT INDEX. WILL WAIT JUST A BIT MORE.

MARINE (TONIGHT THROUGH WEDNESDAY NIGHT)...FLOW BECOMES MORE
DEFINITIVELY ONSHORE BY WEDNESDAY...AS WEAK HIGH MOVES INTO
WESTERN GULF OF MEXICO. MOST OF THE CONVECTION FORECAST SHOULD
REMAIN INLAND...HOWEVER SOME COULD GET INTO THE BAYS AND NEARSHORE
WATERS MAINLY THIS EVENING.

LONG TERM (THURSDAY THROUGH TUESDAY)...AT 500MB...GFS/ECMWF/GFS
ENSEMBLE MEAN PROG/SUGGEST AN UPPER TROUGH/LOW TO MOVE OVER THE
CWA/MSA THU THEN MEANDER/DEVELOP OVER THE REGION THROUGH SAT.
AFTERWARD...THE FOREGOING MODELS/ENSEMBLE MEAN DIVERGE SOMEWHAT YET
ALL GENERALLY DECAY THE SYSTEM DRG THE SUN-MON PERIOD FOLLOWED BY A
BUILDING RIDGE OVER THE REGION. AT 200MB...VORTICITY ASSOCIATED WITH
THE FOREGING UPPER LOW BECOMES STRONGEST SAT/SUN SUGGESTING THAT THE
LOW DEVELOPS TUTT LOW CHARACTERISTICS. BASED ON THE 500MB
PATTERN...COMBINED WITH MSTR (GFS/ECMWF SOUNDINGS/PWATS) AND GFS
CAPE/CIN...ANTICIPATE AT LEAST ISOLD CONVECTION FRIDAY/SATURDAY WITH
A TRANSITION TO DRY CONDITIONS BY MONDAY. CAVEAT...IF THE LOW IS A
TUTT LOW...THE PSN OF THE LOW SUGGEST CONVECTION WOULD BE SUPPRESSED
OVER THE CWA SAT/SUN. THUS...WILL FCST ISOLD CONVECTION OVER THE ERN
CWA/MSA THURSDAY/ FRIDAY (GFS CIN REMAINS FAIRLY HIGH OVR THE WRN
CWA DRG THE AFTN HOURS)...ISOLD CONVECTION AREAWIDE
SATURDAY/SUNDAY...THEN NO PCPN MONDAY/TUESDAY. THE LOW POPS IS TO
ACCOUNT FOR UNCERTAINTY REGARDING THE PSBL CONVECTIVE SUPPRESSION
OWING TO A TUTT LOW PSN. THE SYNOPTIC PATTERN WILL PROMOTE
PERSISTENT ONSHORE FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75 101  75  95  75  /  20  10  10  10  10
VICTORIA          75 103  74  97  74  /  30  10  10  10  10
LAREDO            80 107  79 103  79  /  20  10  10  10  10
ALICE             75 103  74  99  75  /  20  10  10  10  10
ROCKPORT          78  97  78  91  78  /  20  10  10  10  10
COTULLA           76 105  74 102  74  /  20  10  10  10  10
KINGSVILLE        74 103  74  98  75  /  20  10  10  10  10
NAVY CORPUS       77  96  78  90  78  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

GW/86...SHORT TERM
WC/87...LONG TERM
Hazardous weather outlook, Jun 26, 3:45 PM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
445 PM CDT TUE JUN 26 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-272145-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
445 PM CDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS
EVENING OVER MUCH OF SOUTH TEXAS. A SEVERE THUNDERSTORM WATCH IS
IN EFFECT UNTIL 10 PM FOR THE NORTHERN COASTAL PLAINS AND VICTORIA
CROSSROADS REGION. THE MAIN CONCERN FOR SEVERE WEATHER WILL BE
DAMAGING STRAIGHT LINE WINDS AND MARGINALLY SEVERE LARGE HAIL.
ANY SEVERE WEATHER IS EXPECTED TO END BY MIDNIGHT.

A MODERATE RISK OF RIP CURRENTS WILL CONTINUE FOR THE BEACHES OF
THE MIDDLE TEXAS COAST DUE TO LONG PERIOD SWELLS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AFTERNOON HEAT INDEX VALUES OF 105 TO 109 DEGREES WILL BE POSSIBLE
ACROSS SOUTH TEXAS DURING THE AFTERNOONS FOR THE REMAINDER OF THE
WEEK AND INTO THE WEEKEND.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON INTO THE
EARLY EVENING FOR THE COASTAL PLAINS INTO THE BRUSH COUNTRY. GUSTY
WINDS OF AROUND 40 MPH WILL BE POSSIBLE WITH THESE STORMS. ISOLATED
THUNDERSTORMS ARE AGAIN POSSIBLE OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY ACROSS THE NORTHERN
COASTAL PLAINS AND VICTORIA CROSSROADS REGION THROUGH THIS EVENING.

TB

In the hours before

Special weather statement, Jun 26, 3:03 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
403 PM CDT TUE JUN 26 2012

TXZ230-231-262145-
LIVE OAK-MCMULLEN-
403 PM CDT TUE JUN 26 2012

...A STRONG THUNDERSTORM WAS AFFECTING LIVE OAK AND MCMULLEN
COUNTIES...

AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SIMMONS...OR 6 MILES SOUTHWEST OF THREE
RIVERS...MOVING SOUTHWEST AT 25 MPH.

PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

CB
Special weather statement, Jun 26, 3:23 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
423 PM CDT TUE JUN 26 2012

TXZ231-262215-
LIVE OAK-
423 PM CDT TUE JUN 26 2012

...A STRONG THUNDERSTORM WAS AFFECTING LIVE OAK COUNTY...

AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KARON...OR 8 MILES EAST OF THREE RIVERS...
MOVING SOUTHWEST AT 15 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

CB
Special weather statement, Jun 26, 3:29 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
429 PM CDT TUE JUN 26 2012

TXZ231-262215-
LIVE OAK-
429 PM CDT TUE JUN 26 2012

...A STRONG THUNDERSTORM WAS AFFECTING LIVE OAK COUNTY...

AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF GEORGE WEST...MOVING SOUTHWEST AT
15 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

CB
Special weather statement, Jun 26, 3:49 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
449 PM CDT TUE JUN 26 2012

TXZ231-232-262230-
BEE-LIVE OAK-
449 PM CDT TUE JUN 26 2012

...A STRONG THUNDERSTORM WAS AFFECTING NORTHERN BEE AND NORTHEASTERN
LIVE OAK COUNTIES...

AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PAWNEE...OR 14 MILES SOUTH OF KENEDY...
MOVING SOUTHWEST AT 30 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

CB
Special weather statement, Jun 26, 4:12 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
512 PM CDT TUE JUN 26 2012

TXZ231-262300-
LIVE OAK-
512 PM CDT TUE JUN 26 2012

...A STRONG THUNDERSTORM WAS AFFECTING NORTHERN LIVE OAK COUNTY...

AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAY POINT...OR 9 MILES NORTHEAST OF THREE
RIVERS...MOVING SOUTHWEST AT 25 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

CB

The radar

The Austin/San Antonio radar (KEWX), 118 km away, was scanning. The volume nearest the first event began at 22:20 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Live Oak

When
June 26, 4:20 PM CST
Where
Live Oak County, 2.32 mi NNE of Whitsett
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
28.660, -98.253

Nickel sized hail occurred on Interstate 37 near Whitsett along with winds estimated to be near 50 mph.

Thunderstorm Wind, Victoria

When
June 26, 6:20 PM CST to 6:22 PM CST
Where
Victoria County, 4.15 mi N of Aloe to 3.48 mi N of Aloe
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
28.830, -97.070

Thunderstorm winds blew off metal tin from an old barn. Several tree limbs were blown down also.

Thunderstorm Wind, Bee

When
June 26, 7:45 PM CST to 7:46 PM CST
Where
Bee County, 3.34 mi ESE of Beeville Muni Arpt to 3.16 mi SE of Beeville Muni Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
28.350, -97.750

Thunderstorm winds blew a porch off of a mobile home. A large tree was blown down also.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392186, 392183, 392184.